Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 12, NWS Great Falls, MT

May 1, 2015

NWS Great Falls, MT issued this high wind warning at May 1, 2015, 3:32 AM MDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2015, 3:32 AM MDT (09:32 UTC)
Expired
May 2, 2015, 3:17 AM MDT
In force
24 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WWUS75 KTFX 010932
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
332 AM MDT FRI MAY 1 2015

MTZ009-012100-
/O.NEW.KTFX.HW.W.0012.150501T0932Z-150502T1000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE
332 AM MDT FRI MAY 1 2015

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM MDT SATURDAY. 

* TIMING...STRONG WINDS ARE EXPECTED AT TIMES OVER THE ROCKY
  MOUNTAIN FRONT THROUGH EARLY SATURDAY MORNING.

* WINDS...SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH
  ARE EXPECTED.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
210 
WWUS75 KTFX 012058
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
258 PM MDT FRI MAY 1 2015


MTZ009-021000-
/O.CON.KTFX.HW.W.0012.000000T0000Z-150502T1000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE
258 PM MDT FRI MAY 1 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MDT SATURDAY...

* TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE AT TIMES OVER THE
  NORTHERN ROCKY MOUNTAIN FRONT THROUGH EARLY SATURDAY MORNING.

* WINDS...SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO 70 MPH
  ARE EXPECTED.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
552 
WWUS75 KTFX 020917
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 AM MDT SAT MAY 2 2015

MTZ009-021030-
/O.CAN.KTFX.HW.W.0012.000000T0000Z-150502T1000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE
317 AM MDT SAT MAY 2 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG WINDS ARE NO LONGER EXPECTED OVER THE ROCKY MOUNTAIN FRONT.
THUS THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 30, 10:50 PM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Apr 30, 10:50 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1050 PM MDT THU APR 30 2015

.DISCUSSION...

MID LEVEL MOISTURE IS PRODUCING A CHINOOK ARCH OVER THE ROCKY
MOUNTAIN FRONT WITH CONTINUED STRONG WESTERLY FLOW ALOFT. THE
FORECAST WAS UPDATED WITH INCREASED SKY COVER IN THIS AREA.
OTHERWISE JUST MINOR ADJUSTMENTS TO ALIGN FORECAST ELEMENTS CLOSER
TO OBSERVED TRENDS THIS EVENING. NUTTER

&&

.AVIATION...
UPDATED 0450Z.

A CHINOOK ARCH WILL RESIDE OVER MUCH OF NORTH CENTRAL MT THRU THE
PERIOD. HOWEVER...VFR CONDITIONS WILL PREVAIL. EXPECT BREEZY WEST TO
NORTHWEST WINDS ONCE AGAIN ON FRIDAY AFTERNOON...WITH WIND SPEEDS
DIMINISHING TOWARDS 02Z SATURDAY. BRUSDA

&&

.PREV DISCUSSION...
/ISSUED 520 PM MDT THU APR 30 2015/

TONIGHT THROUGH SATURDAY...STRONG WESTERLY FLOW ALOFT WILL
CONTINUE AS WILL THE DRY AND STABLE CONDITIONS. MODELS INDICATE A
CHINOOK ARCH WILL LIKELY FORM FRIDAY IN THE LEE OF THE ROCKIES.
TEMPERATURES WILL WARM ABOUT 10 DEGREES FRIDAY. SURFACE
WINDS...WHILE GUSTY DURING THE AFTERNOON...WILL DECREASE AROUND
SUNSET BUT WILL INCREASE AGAIN FRIDAY AFTERNOON. SHORTWAVE ENERGY
WILL MOVE ACROSS SOUTHERN CANADA SATURDAY WITH THE ONLY EFFECT ON
THE AREA WILL BE AN INCREASE IN CLOUDS. TEMPERATURES...WHILE A
LITTLE COOLER SATURDAY...WILL REMAIN ABOVE SEASONAL AVERAGES BOTH
DAYS.

SATURDAY NIGHT THROUGH THURSDAY...MEDIUM RANGE MODELS ARE IN GOOD
AGREEMENT FOR THE LATTER PORTION OF THE WEEKEND THROUGH EARLY NEXT
WEEK. DURING THIS TIME FRAME MODELS ARE SHOWING A BROAD TROUGH
OVER WESTERN PORTIONS OF CANADA WITH GENERALLY WESTERLY FLOW ALOFT
OVER MONTANA. A CANADIAN COLD FRONT ASSOCIATED WITH THIS SYSTEM
WILL BRING COOLER AIR SOUTHWARD INTO THE FORECAST AREA SATURDAY
NIGHT BUT THIS AIRMASS MOVES QUICKLY EASTWARD ON SUNDAY. SHORTWAVE
RIDGING BUILDS OVER THE REGION MONDAY THROUGH TUESDAY FOR WARMER
TEMPERATURES. ISOLATED TO SCATTERED SHOWERS AND A FEW
THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWEST MONTANA ON MONDAY AS
THE AIRMASS BECOMES SLIGHTLY UNSTABLE. THIS ACTIVITY WILL SPREAD
INTO NORTH CENTRAL MONTANA BY TUESDAY AFTERNOON AS THE FLOW ALOFT
BECOMES SOUTHERLY AHEAD OF AN UPPER LEVEL WAVE EXPECTED TO MOVE
INLAND FROM THE GULF OF ALASKA. MODELS DIFFER IN THE STRENGTH OF
THIS FEATURE WITH THE GFS CLOSING OFF A SIGNIFICANT LOW PRESSURE
SYSTEM OVER THE PACIFIC NORTHWEST AND GREAT BASIN WHILE THE ECMWF
CLOSES OFF A MUCH WEAKER LOW NORTH OF THE CANADIAN BORDER WHILE
SWEEPING AN OPEN WAVE ACROSS THE NORTHERN ROCKIES WEDNESDAY
THROUGH THURSDAY. HAVE ATTEMPTED TO SPLIT THE DIFFERENCE ON TIMING
OF A SURFACE COLD FRONT EXPECTED TO MOVE THROUGH THE REGION AROUND
MID WEEK. HAVE ALSO TRENDED POPS A BIT HIGHER SINCE BOTH MODELS
INDICATE SOME PRECIPITATION BUT HAVE OPTED TO NOT EXCEEDED CHANCE
CATEGORY DUE TO LOW CONFIDENCE. MPJ

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  40  75  47  71 /   0   0   0  10
CTB  37  70  36  62 /   0  10  10  10
HLN  37  75  43  74 /   0   0   0  10
BZN  32  73  37  73 /   0   0   0  10
WEY  26  67  29  68 /   0   0   0  10
DLN  35  74  40  74 /   0   0   0  10
HVR  36  77  42  68 /   0   0  10  10
LWT  38  74  44  71 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WEATHER.GOV/GREATFALLS

In the hours before

Local storm report, May 1, 3:26 AM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
326 AM MDT FRI MAY 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     NON-TSTM WND GST 1 E EAST GLACIER PARK   48.45N 113.19W
05/01/2015  M60 MPH          GLACIER            MT   DEPT OF HIGHWAYS

            60 MPH WIND GUST AT THE DOT SENSOR NEAR EAST GLACIER
            PARK.

&&

BRUSDA
Local storm report, May 1, 3:27 AM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
327 AM MDT FRI MAY 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     NON-TSTM WND GST 8 SE EAST GLACIER PARK  48.37N 113.10W
05/01/2015  M63 MPH          GLACIER            MT   MESONET

            63 MPH WIND GUST AT THE DEEP CREEK RAWS SITE. TIME OF
            EVENT IS ESTIMATED.

&&

BRUSDA

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.